Louisiana, 2002

Damaging Wind in Louisiana, July 24, 2002

July 24, 2002 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 24, 10:30 AM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 24, 10:30 AM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 AM CDT WED JUL 24 2002

UPDATED ZONES JUST SENT OUT TO MAKE ONLY A FEW ADJUSTMENTS.  RAISED
RAIN CHANCES A TAD ALONG THE NW.  ALSO NEEDED TO LOWER HIGHS FOR
EXTREME NW GROUP AS THEIR RAINFALL HAS KEPT TEMPERATURES RATHER
LOW.  ADJUSTED CLOUD COVER OVER SW ZONES, IE. TYR/LFK.  THEY ARE
STILL MOSTLY SUNNY...ALTHOUGH CLOUD COVER SHOULD INCREASE AS
AFTERNOON HEATING PROGRESSES AND PRE-FRONTAL CLOUDINESS EDGES SWD.
NOT MUCH ELSE.  MAIN FRONT STILL DRAGGING IT/S FEET...ACROSS C OK/N
AR.

20

.SHV...NONE.

In the hours before

Special weather statement, Jul 24, 9:30 AM CST, 4 hours 40 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241640-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT WED JUL 24 2002

AFTERNOON HEATING ALONG WITH A SOUTHWARD SINKING FRONTAL BOUNDARY
WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION
THIS AFTERNOON AND EVENING.  THERE WILL BE A SLIGHT RISK FOR SEVERE
WEATHER ACROSS PORTIONS OF DEEP EAST TEXAS AND ON INTO THE ADJACENT
PORTIONS OF WEST CENTRAL LOUISIANA THROUGH TONIGHT.  GUSTY WINDS AND
POSSIBLE HAIL COULD ACCOMPANY THE STRONGER STORMS...BUT NO
WIDESPREAD SEVERE WEATHER IS EXPECTED ACROSS THE REGION THROUGH
TONIGHT.

ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN
NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.
Local storm report, Jul 24, 2:06 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
306 PM CDT WED JUL 24 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0215 PM    BIENVILLE                 LA   WIND DAMAGE
07/24/02   BIENVILLE                      SEVERAL TREES DOWN IN THE
                                          PARISH. REPORTED BY LAW
                                          ENFORCEMENT.

03

The radar

The Shreveport radar (KSHV), 81 km away, was scanning. The volume nearest the first event began at 20:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Claiborne

When
July 24, 2:10 PM CST
Where
Claiborne County, Homer
Measured
55 kt (63 mph)
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
32.783, -93.067

Numerous trees down. A shingle roof removed off of a business in downtown Homer.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304990.